Alert archive / North Carolina / Tornado Warnings in 2011
Tornado Warning 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Apr 16, 2011, 7:07 PM EDT for Beaufort County, Martin County, Washington County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2011, 7:07 PM EDT (23:07 UTC)
- Expired
- Apr 16, 2011, 7:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Martin County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 106 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:02 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907
WFUS52 KMHX 162307
TORMHX
NCC013-117-187-162345-
/O.NEW.KMHX.TO.W.0012.110416T2307Z-110416T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
707 PM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
SOUTHEASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 12 MILES WEST OF CHOCOWINITY...OR 5 MILES EAST OF
WINTERVILLE...MOVING NORTHEAST AT 55 MPH. GOLF BALL SIZED HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE ALSO LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
WASHINGTON...
OLD FORD...
SMITHWICK...
JAMESVILLE...
DARDENS...HINSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3586 7678 3587 7676 3576 7666 3546 7718
3551 7718 3555 7715 3556 7709 3560 7715
3566 7719 3568 7718 3570 7720 3588 7692
3582 7690 3583 7686 3589 7684 3589 7681
TIME...MOT...LOC 2307Z 233DEG 49KT 3555 7723
$$
291 follow-up statement
331
WWUS52 KMHX 162328
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
728 PM EDT SAT APR 16 2011
NCC013-117-187-162345-
/O.CON.KMHX.TO.W.0012.000000T0000Z-110416T2345Z/
WASHINGTON NC-MARTIN NC-BEAUFORT NC-
728 PM EDT SAT APR 16 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHWESTERN BEAUFORT...SOUTHEASTERN MARTIN AND SOUTHWESTERN
WASHINGTON COUNTIES...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SMITHWICK...OR 9
MILES SOUTH OF WILLIAMSTON...MOVING NORTHEAST AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
GOLF BALL SIZED HAIL.
OTHER DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... JAMESVILLE...HINSON AND
DARDENS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3586 7678 3587 7676 3576 7666 3546 7718
3551 7718 3555 7715 3556 7709 3560 7715
3566 7719 3568 7718 3570 7720 3588 7692
3582 7690 3583 7686 3589 7684 3589 7681
TIME...MOT...LOC 2328Z 225DEG 45KT 3574 7701
$$
29What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 16, 3:40 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 16, 3:40 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT SAT APR 16 2011
.SYNOPSIS...
A STRONG COLD FRONT WITH PLENTIFUL MOISTURE AND STRONG WINDS WILL
CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
WEST SUNDAY AND MONDAY...THEN SLIDE OFFSHORE TUESDAY WHILE
CONTINUING TO INFLUENCE THE WEATHER THROUGH MID WEEK. A COLD FRONT
IS EXPECTED TO PUSH ACROSS THE REGION THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...SQUALL LINE WITH SCATTERED ROTATING STORMS
PROGGED TO MOVE ACROSS AREA 21Z-03Z WITH CONTINUED TORNADO AND
DAMAGING WIND THREAT. 18Z KMHX SOUNDING INDICATES CAPPING
INVERSION AROUND 850 MB HAS ERODED SOMEWHAT SINCE 12Z BUT NOT AS
MUCH AS FORECAST FOR NAM12 FCST SOUNDINGS...THUS THE DEARTH OF
DISCRETE CELLS IN ADVANCE OF SQUALL LINE DUE TO LIMITED
INSTABILITY.
PRE-FRONTAL WINDS STRONGER THAN EXPECTED AND WILL POST WIND
ADVISORY INLAND FROM COAST UNTIL 8 PM.
LITTLE CHANGE TO PREVIOUS FCST FOR PERIOD WITH CATEGORICAL POPS
THIS EVENING...THEN CLEARING AND DRYING OVERNIGHT.
MOS BLEND FOR MIN TEMPS.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 2 PM SATURDAY...THE COLD FRONT IS PROGGED TO BE ABOUT 150 MI
E OF CAPE HATTERAS AT THE START OF THE SHORT TERM WITH SFC HIGH
PRES CENTERED ACROSS THE DEEP SOUTH. THE HIGH WILL QUICKLY MOVE
EWD TO A POSITION OFF THE SE COAST SUN NIGHT WHILE AN UPPER
LOW ACROSS THE ERN GREAT LAKES WILL LIFT NEWD INTO THE CANADIAN
MARITIMES WITH ZONAL FLOW DEVELOPING ACROSS MUCH OF THE ERN CONUS.
MAINLY CLEAR SKIES ARE EXPECTED WITH A MUCH DRIER AIRMASS IN
PLACE SUNDAY. LOW LEVEL THICKNESSES SUPPORT HIGHS AROUND 70S
INLAND BUT EXPECT M60S NEAR THE COAST. LOWS SUN NIGHT EXPECTED IN
THE M/U40S INLAND TO L/M50S ALONG THE COAST WITH LIGHT SLY RETURN
FLOW DEVELOPING AS THE SFC HIGH MOVES OFFSHORE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 2 PM SATURDAY...HIGH PRES CENTERED ACROSS THE WRN ATLANTIC
WILL CONTINUE TO RIDGE INTO THE SERN STATES INTO EARLY WED. ZONAL
FLOW CONTINUES ALOFT MON/MON NIGHT...THEN WILL SEE UPPER RIDGING
BUILD ACROSS SERN CONUS COASTAL SECTIONS AND WRN ATLANTIC TUE INTO
WED IN ADVANCE OF A MID LEVEL SHORTWAVE AND ACCOMPANYING SFC LOW
STRENGTHENING ACROSS THE CENTRAL PLAINS LIFTING INTO THE GREAT
LAKES. FAIR WEATHER IS EXPECTED TO DOMINATE WITH SLY FLOW BRINGING
A GRADUAL WARMING TREND. HIGHS MON EXPECTED AROUND 75-80 INLAND
AND 70-75 NEAR THE COAST. TEMPS WARM INTO THE L-M80S TUE AND WED
INLAND WITH MAINLY L/M70S EXPECTED TO CONTINUE NEAR THE COAST.
THE AFOREMENTIONED LOW PRES SYSTEM ACROSS THE GREAT LAKES WILL
CONTINUE TO LIFT TO THE NE WED NIGHT AND THU WITH A SFC COLD FRONT
PUSHING SE INTO THE REGION. THERE STILL REMAINS SOME UNCERTAINTY
WITH THE TIMING OF THE FRONT BUT MODELS SEEM TO BE COMING INTO
BETTER AGREEMENT WITH THE PASSAGE OCCURRING ON THU. MODELS
SUGGESTING THE FRONT WILL STALL NEAR THE NC/SC BORDER THU NIGHT
AND FRI...THEN LIFT N AS A WARM FRONT BY SAT WITH SLY FLOW
STRENGTHENING ACROSS THE REGION. HAVE INCREASED POPS ON THU TO
CHANCE BUT WILL ONLY ADVERTISE SLIGHT CHANCE THU NIGHT THROUGH
SAT. A WARM DAY IS STILL LIKELY THU IN ADVANCE OF THE FRONT BUT
WILL ULTIMATELY DEPEND ON THE FRONTAL TIMING AND FOR NOW AM
FORECASTING U70S/L80S INLAND TO 70-75 COAST. NELY FLOW WILL LIKELY
RESULT IN COOLER TEMPS FRI...MAINLY IN THE 70S INLAND AND M60S
COAST. SLY RETURN FLOW EXPECTED TO BRING A WARMING TREND NEXT
WEEKEND.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THIS AFTERNOON THROUGH TONIGHT/...
AS OF 135 PM SATURDAY...MAINLY VFR WILL PERSIST NEXT FEW HOURS
ALTHOUGH WITH SOUTHERLY WINDS GUSTING UP TO 35 KT. SQUALL LINE WITH
STRONG/SVR TSTMS WILL MOVE ACROSS AREA 21Z-02Z WITH GUSTS TO NEAR 50
KT LIKELY ALONG WITH PERIOD OF IFR VSBYS. CONDITIONS IMPROVING TO
VFR QUICKLY AFTER FROPA WITH WINDS BECOMING WESTERLY AND
DIMINISHING. VFR PREVAILING OVERNIGHT INTO SUN.
LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2 PM SATURDAY...MAINLY VFR CONDITIONS WILL BE PREDOMINATE
THROUGH WED BUT CAN'T RULE OUT PATCHY EARLY MORNING FOG MID WEEK.
A FRONT IS PROGGED TO PUSH INTO THE REGION THU WHICH COULD BRING
REDUCED CIGS AND SHOWERS TO THE TERMINALS.
&&
.MARINE...
SHORT TERM /TONIGHT/...
PRE-FRONTAL PRES GRAD PRODUCING GUSTS TO 35 KT ALL WATERS AND
EXTENDED GALES TO ALB SOUND WITH REST OF WATERS THIS EVENING. LATEST
MODELS CONSISTENT WITH PREVIOUS FCST OF WINDS BECOMING WRLY AND
DIMINISHING OVERNIGHT.
SWAN FAVORED FOR SEAS TONIGHT AS WW3 UNDERDONE. NO CHANGE TO HIGH
SURF ADVISORY.
LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2PM SATURDAY...THE COLD FRONT IS PROGGED TO BE ABOUT 150 MI
E OF CAPE HATTERAS AROUND DAYBREAK SUN MORNING WITH HIGH PRES
BUILDING IN FROM THE W. WLY FLOW WILL START AROUND 15-20 KT BUT
WILL QUICKLY DROP TO AROUND 10 KTS BY MID DAY. COULD SEE SOME
LINGERING 6-7 FT SEAS ACROSS THE OUTER PORTIONS OF THE WATERS
EARLY SUN BUT EXPECTED SEAS TO SUBSIDE TO BELOW SCA CRITERIA ALL
WATERS AROUND MID DAY SUN.
HIGH PRES WILL BE CENTERED ACROSS THE WRN ATLANTIC MON INTO WED
WITH S/SWLY FLOW GENERALLY AROUND 10-15 KT THROUGH TUE
MORNING...THEN WILL SEE WINDS GRADUALLY INCREASE TO 15-20 KT TUE
NIGHT AND WED AS GRADIENTS TIGHTEN IN ADVANCE OF A FRONT
APPROACHING FROM THE NW. WAVES EXPECTED TO GENERALLY BE 2-4 FT
THROUGH TUE MORNING...THEN BUILD GRADUALLY UP TO 6-7 FT WED. THE
FRONT IS NOW PROGGED TO PUSH ACROSS THE WATERS ON THU WITH WINDS
SHIFTING TO NELY AROUND 15 KT BY THU EVE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ029-044>046-
079-080-090>094-098.
HIGH SURF ADVISORY UNTIL 2 AM EDT SUNDAY FOR NCZ095-098-103-
104.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ047-081-095-
103-104.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR
AMZ130-135-150-152- 154-156-158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...SK
LONG TERM...SK
AVIATION...JBM/SK
MARINE...JBM/SKHazardous weather outlook, Apr 16, 4:39 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 439 PM EDT SAT APR 16 2011 NCZ029-044>046-079-080-090>094-172045- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO- 439 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ095-172045- CARTERET- 439 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. HIGH SURF ADVISORY. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ104-172045- OUTER BANKS HYDE- 439 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. HIGH SURF ADVISORY. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ103-172045- OUTER BANKS DARE- 439 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. HIGH SURF ADVISORY. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ047-081-172045- MAINLAND DARE-MAINLAND HYDE- 439 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ098-172045- ONSLOW- 439 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. HIGH SURF ADVISORY. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 16, 6:23 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
623 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO FARMVILLE 35.59N 77.59W
04/16/2011 PITT NC TRAINED SPOTTER
TREES DOWN. TWISTED SHEET METAL.
&&
EVENT NUMBER MHX1100217
JSCHULZLocal storm report, Apr 16, 6:25 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
625 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TORNADO SNOW HILL 35.45N 77.67W
04/16/2011 GREENE NC TRAINED SPOTTER
3 HOUSES DESTROYED AT THE INTERSECTION OF HWY 91 AND
MIDDLE SCHOOL ROAD
&&
EVENT NUMBER MHX1100218
JSCHULZLocal storm report, Apr 16, 6:27 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
627 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BELVOIR 35.71N 77.46W
04/16/2011 PITT NC PUBLIC
HOUSE DAMAGE AND CARPORT BLOWN OUT
&&
EVENT NUMBER MHX1100219
JSCHULZLocal storm report, Apr 16, 6:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
642 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TORNADO HAMILTON 35.94N 77.21W
04/16/2011 MARTIN NC LAW ENFORCEMENT
MULTIPLE TORNADOS ON THE GROUND
&&
EVENT NUMBER MHX1100220
JSCHULZLocal storm report, Apr 16, 6:53 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
653 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG FARMVILLE 35.59N 77.59W
04/16/2011 PITT NC 911 CALL CENTER
2 HOMES DESTROYED
&&
EVENT NUMBER MHX1100221
JSCHULZLocal storm report, Apr 16, 6:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
659 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO FARMVILLE 35.59N 77.59W
04/16/2011 PITT NC TRAINED SPOTTER
5 HOMES WITH STRUCTURAL DAMAGE. VEHICLE TIPPED ONTO ITS
SIDE. INTERSECTION OF HWY264 AND HWY258
&&
EVENT NUMBER MHX1100222
JSCHULZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:02 AM EDT | High Surf Advisory | MHX | 22 hr | |
| Apr 16, 4:50 PM EDT | Tornado Warning | MHX | Duplin, Greene, Lenoir | 25 min |
| Apr 16, 5:24 PM EDT | Tornado Warning | MHX | Greene, Lenoir, Pitt | 51 min |
| Apr 16, 5:26 PM EDT | Tornado Warning | MHX | Duplin | 49 min |
| Apr 16, 6:09 PM EDT | Tornado Warning | MHX | Martin, Pitt | 36 min |
| Apr 16, 6:13 PM EDT | Tornado Warning | MHX | Greene, Pitt | 47 min |
| Apr 16, 6:16 PM EDT | Tornado Warning | MHX | Duplin, Lenoir | 29 min |
| Apr 16, 6:19 PM EDT | Tornado Warning | MHX | Duplin, Jones, Lenoir, Onslow | 41 min |
| Apr 16, 6:38 PM EDT | Tornado Warning | MHX | Greene, Lenoir, Pitt | 37 min |
| Apr 16, 6:50 PM EDT | Tornado Warning | MHX | Martin, Pitt | 25 min |
| Apr 16, 6:57 PM EDT | Tornado Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 48 min |
| Apr 16, 7:16 PM EDT | Tornado Warning | MHX | Martin | 14 min |
| Apr 16, 7:37 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven | 38 min |
| Apr 16, 7:39 PM EDT | Tornado Warning | MHX | Beaufort, Craven | 51 min |
| Apr 16, 7:42 PM EDT | Tornado Warning | MHX | Onslow | 33 min |
Nearby
Tornado Warnings in North Carolina, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.